MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMP RP INSERT LG 15MM; LCS COMPLETE : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMP RP INSERT LG 15MM; LCS COMPLETE : KNEE TIBIAL INSERT
Catalog Number 129405615
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Osteolysis (2377); No Code Available (3191)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Minor revision of lcs total knee replacement.Original surgery was (b)(6) 2009.Patient presented to surgeon with progression of arthritis to patella which was not resurfaced at the time of original surgery.Patient was also experiencing swelling and pain.Some lysis was observed on xray.Surgeon performed revision surgery to resurface the patella, take specimens for pathology and exchange the tibial insert.Original insert was removed and some minor poly wear was observed.Specimens were taken, a trial insert was placed to confirm appropriate joint stability, and then the patella was resected and prepared for resurfacing.A new large 15mm lcs insert and large all-poly patella were implanted and the wound was washed out with pulse lavage and closed.Patient status/outcome/consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> the complaint was received into the company with the comment: minor revision of lcs total knee replacement.Original surgery was (b)(6) 2009.Patient presented with progression of arthritis to patella which was not resurfaced at the time of original surgery.Patient was also experiencing swelling and pain.Some lysis was observed on x-ray.Surgeon performed revision surgery to resurface the patella, take specimens for pathology and exchange the tibial insert.Original insert was removed and some minor poly wear was observed.Specimens were taken, a trial insert was placed to confirm appropriate joint stability, and then the patella was resected and prepared for resurfacing.A new large 15mm lcs insert and large all-poly patella were implanted and the wound was washed out with pulse lavage and closed." doi: (b)(6) 2009; dor: (b)(6) 2019; right side.No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMP RP INSERT LG 15MM
Common Device Name
LCS COMPLETE : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8520061
Report Number1818910-2019-90833
Device Sequence Number13831754
Product Code NJL
UDI-Device Identifier10603295022176
UDI-Public10603295022176
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129405615
Device Lot NumberB27NC4000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR